Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 4, 2015, 11:12 AM EST for 6 counties in Georgia. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2015, 11:12 AM EST (16:12 UTC)
- Expired
- Jan 4, 2015, 12:15 PM EST
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 11:28 AM EST | TSTM WND DMG | 2 Wnw Omega, GA | SEVERAL TREES DOWN ON POWELL ROAD. |
| Jan 4, 11:28 AM EST | TORNADO | 2 Nw Omega, GA | EF1 TORNADO |
| Jan 4, 11:40 AM EST | TSTM WND DMG | 1 E Brookfield, GA | PINE TREE SNAPPED ALONG HIGHWAY 82. |
| Jan 4, 11:40 AM EST | TSTM WND DMG | Brookfield, GA | DAMAGE TO A CHURCH, STEEPLE BLOWN OFF. |
| Jan 4, 11:48 AM EST | TORNADO | Brookfield, GA | EF1 TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS52 KTAE 041612
SVRTAE
GAC019-071-075-155-277-321-041715-
/O.NEW.KTAE.SV.W.0006.150104T1612Z-150104T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1112 AM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF NASHVILLE...
EASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF MOULTRIE...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ADEL...
SOUTHERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF TIFTON...
SOUTHEASTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 1215 PM EST
* AT 1109 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR NORMAN PARK...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OMEGA...TY TY...SPARKS...LENOX...PHILLIPSBURG...UNIONVILLE...ENIGMA
AND ALAPAHA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES. THIS STORM HAS HAD A HISTORY OF PRODUCING WIND
DAMAGE IN MITCHELL COUNTY GEORGIA.
&&
LAT...LON 3121 8305 3115 8304 3114 8316 3111 8317
3104 8378 3147 8381 3161 8306 3154 8306
3149 8310 3146 8314 3140 8313 3133 8305
3127 8303
TIME...MOT...LOC 1612Z 247DEG 41KT 3124 8366
$$
38-GODSEY2 follow-up statements
867
WWUS52 KTAE 041636
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1136 AM EST SUN JAN 4 2015
GAC321-041646-
/O.CAN.KTAE.SV.W.0006.000000T0000Z-150104T1715Z/
WORTH GA-
1136 AM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WORTH COUNTY IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3121 8305 3115 8304 3115 8314 3111 8320
3106 8360 3151 8361 3161 8306 3154 8306
3149 8310 3146 8314 3140 8313 3136 8310
3133 8305 3127 8303
TIME...MOT...LOC 1636Z 248DEG 41KT 3135 8340
$$
GAC019-071-075-155-277-041715-
/O.CON.KTAE.SV.W.0006.000000T0000Z-150104T1715Z/
TIFT GA-BERRIEN GA-COLQUITT GA-COOK GA-IRWIN GA-
1136 AM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR SOUTHERN IRWIN...COOK...EASTERN COLQUITT...BERRIEN AND TIFT
COUNTIES...
AT 1133 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ELDORADO...OR 9 MILES SOUTHEAST OF TIFTON...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKFIELD...NASHVILLE...ENIGMA...ALAPAHA...AND BANNOCKBURN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
&&
LAT...LON 3121 8305 3115 8304 3115 8314 3111 8320
3106 8360 3151 8361 3161 8306 3154 8306
3149 8310 3146 8314 3140 8313 3136 8310
3133 8305 3127 8303
TIME...MOT...LOC 1636Z 248DEG 41KT 3135 8340
$$
38-GODSEY086
WWUS52 KTAE 041654
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EST SUN JAN 4 2015
GAC071-075-277-041704-
/O.CAN.KTAE.SV.W.0006.000000T0000Z-150104T1715Z/
TIFT GA-COLQUITT GA-COOK GA-
1154 AM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR COOK...EASTERN COLQUITT AND
TIFT COUNTIES IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3119 8333 3125 8334 3130 8344 3136 8343
3140 8337 3146 8337 3147 8334 3149 8338
3155 8341 3161 8306 3154 8306 3146 8314
3140 8313 3133 8305 3129 8305
TIME...MOT...LOC 1654Z 248DEG 39KT 3142 8322
$$
GAC019-155-041715-
/O.CON.KTAE.SV.W.0006.000000T0000Z-150104T1715Z/
BERRIEN GA-IRWIN GA-
1154 AM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR SOUTHERN IRWIN AND NORTHERN BERRIEN COUNTIES...
AT 1153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ALAPAHA...OR 12 MILES SOUTH OF OCILLA...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLORY...BANNOCKBURN AND HOLT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
&&
LAT...LON 3119 8333 3125 8334 3130 8344 3136 8343
3140 8337 3146 8337 3147 8334 3149 8338
3155 8341 3161 8306 3154 8306 3146 8314
3140 8313 3133 8305 3129 8305
TIME...MOT...LOC 1654Z 248DEG 39KT 3142 8322
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:33 AM EST, 39 minutes earlier.
Area forecast discussion, Jan 4, 10:33 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 AM EST Sun Jan 4 2015
.Near Term [Through Today]...
Line of showers and thunderstorms is pushing across the forecast
area this morning. Given the moderate levels of low-level and deep
layer shear and marginal instability, a few strong to severe cells
will continue to be embedded within the line. Damaging straight-
line winds will be the primary threat. However, an isolated
tornado or two cannot be ruled out. Have updated the grids to
account for the eastward progress of the rain. The activity is
forecast to remain progressive, which will limit the threat for
localized flooding. A cooler airmass will begin to move into the
western counties by early afternoon in the wake of the cold front.
&&
.Aviation...
[Through 12Z Monday] Line of thunderstorms has cleared KDHN and
KECP. Storms should clear KABY and KTLH by 17Z and KVLD by mid
afternoon. MVFR cigs are likely to continue through the afternoon,
both ahead of and behind the storms. Winds will become
northwesterly once the cold front passes in the afternoon/evening
hours.
&&
.Prev Discussion [325 AM EST]...
.Short Term [Tonight Through Tuesday]...
The cold front will sweep southeast of Dixie County by around 02Z
with some light rain perhaps lingering behind the boundary for a
couple of hours. PoPs will range from 20 along the Flint and
Apalachicola Rivers to 60 over the Lower Suwannee Valley.
Temperatures will be noticeably cooler behind the front. Temps by
daybreak Monday will range from the upper 30s north and west of
Dothan and Albany to the mid 40s in Tallahassee and lower 50s in
Dixie County. Highs will be a couple of degrees below normal ranging
from the mid 50s over Southeast AL to the mid 60s in Dixie. Monday
night will see most inland areas dip into the 30s with a brief light
freeze possible north and west of Dothan and Albany. Frost could
occur as far southeast as Tallahassee. Highs on Tuesday will be 6-9
degrees warmer than on Monday.
.Long Term [Tuesday Night Through Sunday]...
The main story this period will be the frigid air mass that arrives
after the passage of an arctic front Tuesday night and Wednesday
morning. Guidance is coming into better agreement that we will see a
hard freeze across most of our inland counties Wednesday night and
Thursday morning. In addition, wind chill readings could drop into
the lower teens which would prompt advisories. Thursday's high
temps will only range from around 40 degrees north of Albany and
Dothan to the mid 40s near the coast. Another widespread hard freeze
is expected Thursday night. However, with much lighter winds in
place by that time, wind chill readings should drop no lower than
about 20 degrees. It should be noted that some of the operational
MOS is colder than the typical blend we use and a downward
adjustment was once again coordinated with neighboring offices,
mainly for Friday morning. A gradual moderating trend in temps
will occur late in the week with highs on Saturday within a couple
degrees of seasonal levels.
.Marine...
Onshore winds may briefly reach cautionary levels today ahead of a
cold front. Winds will shift to the northwest and then north behind
the front and increase to advisory levels late tonight into Monday
morning. Winds will drop below headline criteria by Monday
afternoon. An arctic front will sweep across the waters on
Wednesday with winds surging well above small craft advisory
thresholds with frequent gale-force gusts possible Wednesday night
into Thursday. Winds will drop below headline criteria Thursday
night.
.Fire Weather...
A drier air mass will arrive on Monday in the wake of a cold front.
Minimum relative humidities are expected to remain above Red Flag
criteria for the next few days.
.Hydrology...
All area rivers are now below flood stage. Rainfall through the
weekend will generally be 0.5 to 1 inch. Higher amounts are possible
locally. No significant river flooding is expected with this next
batch of rain.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 45 60 35 69 / 90 30 0 0 10
Panama City 70 45 59 43 67 / 90 10 0 0 10
Dothan 69 39 55 35 64 / 80 10 0 0 0
Albany 71 40 58 34 66 / 90 20 0 0 0
Valdosta 73 45 60 38 67 / 80 40 0 0 10
Cross City 75 51 65 41 71 / 70 60 0 0 10
Apalachicola 71 47 60 42 67 / 90 30 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...RIP CURRENT RISK through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM EST Monday
for Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...CAMP
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...CAMP
MARINE...WOOL
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTT/WOOLIn the hours before
Local storm report, Jan 4, 8:52 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM TSTM WND DMG WICKSBURG 31.21N 85.62W
01/04/2015 HOUSTON AL BROADCAST MEDIA
TREE DOWN AND POOL ENCLOSURE RIPPED OFF ON HWY 123N
&&
WESTONLocal storm report, Jan 4, 9:06 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM TSTM WND DMG 4 E FORT GAINES-CLAY AI 31.64N 84.97W
01/04/2015 CLAY GA PUBLIC
TREE DOWN ON HIGHWAY 37
&&
WESTONSpecial weather statement, Jan 4, 9:15 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST SUN JAN 4 2015
GAZ122>125-041500-
TERRELL GA-RANDOLPH GA-CALHOUN GA-DOUGHERTY GA-
915 AM EST SUN JAN 4 2015
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR
CALHOUN...NORTHWESTERN DOUGHERTY...RANDOLPH AND TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 1000 AM EST
AT 913 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTH OF SHELLMAN...OR NEAR FOUNTAIN BRIDGE...
MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
6 MILES SOUTH OF SHELLMAN BY 920 AM EST.
DAWSON BY 935 AM EST.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3194 8440 3187 8434 3186 8430 3154 8430
3147 8470 3179 8477
TIME...MOT...LOC 1414Z 249DEG 31KT 3165 8464
38-GODSEYLocal storm report, Jan 4, 10:42 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG MIDLAND CITY 31.32N 85.49W
01/04/2015 DALE AL EMERGENCY MNGR
DAMAGE TO BASEBALL FIELDS AT DALE COUNTY HIGH SCHOOL.
&&
WESTONLocal storm report, Jan 4, 10:43 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG PINCKARD 31.31N 85.55W
01/04/2015 DALE AL EMERGENCY MNGR
DAMAGE TO STRUCTURES NEAR COUNTY ROAD 55 AND COUNTY ROAD
9.
&&
WESTONLocal storm report, Jan 4, 11:09 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1109 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND DMG 4 SSE CAMILLA 31.17N 84.19W
01/04/2015 MITCHELL GA 911 CALL CENTER
ROOF BLOWN OFF A HOUSE AND CAMPER FLIPPED OVER.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:12 AM EST | Tornado Warning | TAE | Clay, Early | 33 min |
| Jan 4, 8:37 AM EST | Tornado Warning | TAE | Calhoun, Clay, Randolph | 38 min |
| Jan 4, 9:15 AM EST | Special Weather Statement | TAE | Calhoun, Randolph, Terrell | 45 min |
| Jan 4, 9:29 AM EST | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Seminole | 46 min |
| Jan 4, 9:55 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell | 50 min |
| Jan 4, 10:24 AM EST | Tornado Warning | TAE | Mitchell | 36 min |
| Jan 4, 10:38 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 37 min |
| Jan 4, 12:34 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.